Ask a doctor

1 Week After Lipo my Pain is Significantly Worse, What is Going On?

I had lipo on my abdomen and flanks 8 days ago. I took percocet the first 3 days or so and then didn't need it. Today, the pain is bad! A significant increase in discomfort and swelling. No infection as far as I can tell, but MUCH more pain at waist and hips starting last night and through today. From what I've read, the pain should be easing, not getting worse. What's going on? I have wearing the compression garment continuously and have checked that it isn't too tight or loose.

Doctor Answers (3)

Excessive pain after lipo

+1

See your plastic surgeon, dont wait. Make sure everything is okay. Pain and assymetry is not uncommon only 8 days out. The question is to what degree each is occuring. Make sure you relay your concerns to your PS. Generally time is the answer, but you may feel better just having some time to sit down with your PS.


Tampa Plastic Surgeon
4.0 out of 5 stars 15 reviews

1 Week After Lipo my Pain is Significantly Worse, What is Going On?

+1

From your description this is not the NORM. Seek immediate examination from your surgeon. Increasing delayed postoperative pain usually means an issue. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

Liposuction recovery and pain?

+1

Thank you for the question.

Although you  probably are experiencing normal fluctuation  of discomfort after surgery (related to swelling fluctuation and/or premature discontinuation of pain medication)  your description of “significant increase in discomfort and swelling" should be relayed to your plastic surgeon.  Follow-up and direct examination is probably indicated.

I hope this helps.

Tom J. Pousti, MD, FACS
San Diego Plastic Surgeon
5.0 out of 5 stars 751 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.